Discussions that mention cartia

High & Low Blood Pressure board


I went to the Dr. today and told him my Cartia XT 300 mgs. was making me too sick and wanted to go back down to 240 mgs. He wanted to add a diuretic...12.5 mgs. of Hydrochlorothiazide and then allow me to go down to 240 mgs. in the Cartia XT(Caridzem CD). I am really scared to take another pill and am afraid I will have problems weaning off 2 drugs instead of 1 when I get in better shape and get my anxiety down. My Dad died 5-6 months ago and I have been a mess since. I was doing well the first 2 months and then it all caught up with me. At any rate. Has anyone taken this and been able to come off when it wasn't needed. Does the body get addicted to or become dependent on a diuretic, like it does with a CCB??? I wish I knew what to do...I am at my wits end with this and it's making my anxiety worse.

Can someone help me with this, as well as the other thread I started about my CCB??? I have been sick on and off for at least 3 years where I have not been able to work, but haven't tried for disability, as it is nearly impossible in Ohio for something like this.
I chickened out of taking the diuretic with my lowered dose of Cartia XT. I am really afraid of the side-effects.:(
[QUOTE=aussiejono;3474705]Diuretics in low doses such as you take have virtualy no side effects, higher doses have a lot of side effects, but dont generaly offer any greater reductions in blood preasure.... generaly, if 12.5mg of HCTZ doesnt work, it is best to add another drug in low doseage.

It has been shown that 3 antihypertensives in low doseage give better blood preasure control than 2 drugs at normal doseage, with less side effects.

And, remember the possible side effects of NOT taking antihypertensives, stroke and heart attack.....

I am already taking 240 mgs of Cartia XT.

Well...I am adding that I just took my water pill. I am nervous about what it will do to me with side effects, but my blood pressure kept going up the longer I was ONLY on the 240 mgs. instead of the 300. I sure hope this will get my pressure down and be okay for me.
[QUOTE=flowergirl2day;3475125]Hi, :)



Seems like your body is sending out a message......glad to hear you are listening!!! It makes PERFECT sense to me!:::) Our reward for listening to our bodies and taking better care of them is better health.

flowergirl

I also ended up caving in and taking the diuretic, too. I just hope I will be okay with it. I had to take it around 6pm and then I was told to take it again in the morning with my Cartia XT. A little nervous about taking 2 doses that close together...as I don't have loads of liquids to pee out.

Am I supposed to drink more while on these??? I have always had problems drinking enough water. But this morning I was drinking more and I was peeing like always when I drink more water. Now since taking the diuretic, it seems I am peeing less.:confused:
TY...if I can lower my bp without a ton of side-effects, I will sleep better just knowing that, too. One thing is for sure...the 300 mgs. of Cartia XT was crippling me much worse than any other dose I have had. I have been on 180 mgs. the longest, 120 mgs. when I dropped enough weight and my stress was low, back up to the 180 mgs. again when I gained back my weight...ugh...up to 240 mgs. after my Dad died...4-5 months later, I tried to up to 300 mgs. and then back down to the 240 mgs. again now from the brief 12 days I spent trying to tolerate the 300 mgs. I actually think the anxiety the 300 caused was causing more hbp issues in me than the 240 ever did.

I wish these muscle cramps would let up. Have you gotten any of them with your CCB??? I read you can. I also read that someone here said she got permanent damage to her knees from a CCB??? Did I read that right??? I have been having muscle issues since I got depleted from the flu end of Jan-now. I started my 240 beg. of October and didn't have that then. Do you think it's just the mineral/vitamin depletion from the flu and the stress I have been under or do you think the higher dose of CCB is to blame 3-4 months into using it??? Wouldn't that have reared it's ugly head much sooner??? What do you think???:confused: